Alert archive / Colorado / Winter Storm Warnings in 2006

Winter Storm Warning 8, NWS Denver/Boulder, CO

October 19, 20069 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Oct 19, 2006, 9:49 PM MDT for 9 counties in Colorado. It took effect at Oct 20, 2006, 6:00 AM MDT. It was in force for 24 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 19, 2006, 9:49 PM MDT (03:49 UTC)
In effect from
Oct 20, 2006, 6:00 AM MDT
Expired
Oct 21, 2006, 6:00 AM MDT
In force
24 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 3:00 AM MDTSNOW 4.8Boulder, COWFO BOULDER. SNOW FELL BETWEEN MIDNIGHT AND 3 AM.
Oct 21, 6:00 AM MDTSNOW 3.5Arvada, CO
Oct 21, 6:00 AM MDTHEAVY SNOW 10Breckenridge, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 200349
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
949 PM MDT THU OCT 19 2006

...SNOW AND STRONG WINDS HEADING TOWARD THE COLORADO MOUNTAINS...

.A STORM SYSTEM DROPPING SOUTHEAST ACROSS THE CENTRAL ROCKIES WILL
BRING INCREASING WINDS AND SNOWFALL TO THE NORTHERN MOUNTAINS OF
COLORADO BY EARLY FRIDAY MORNING. THE SNOW IS EXPECTED TO INCREASE
THROUGH THE DAY FRIDAY AND MAY BE HEAVY AT TIMES. IN ADDITION...
STRONG WEST TO NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH
ABOVE TIMBERLINE...WITH GUSTS AS HIGH AS 70 MPH RACING ACROSS THE
FRONT RANGE INCLUDING LOCATIONS FROM BERTHOUD PASS NORTHWARD
THROUGH THE ROCKY MOUNTAIN NATIONAL PARK AREA.

MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITEOUT
CONDITIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PASSES
INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES TO
THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WILL
LIKELY BE IN EFFECT STARTING EARLY FRIDAY MORNING.

SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE FRIDAY
NIGHT INTO SATURDAY.

COZ031-201200-
/O.UPG.KBOU.WS.A.0008.061020T1200Z-061021T1200Z/
/O.NEW.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
949 PM MDT THU OCT 19 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BECOME WIDESPREAD AND HEAVIER BY DAYBREAK FRIDAY. HEAVY
SNOW IS LIKELY FROM MID MORNING FRIDAY THROUGH THE AFTERNOON WITH
SNOWFALL RATES IN EXCESS OF 1 INCH PER HOUR AT TIMES. TOTAL SNOW
ACCUMULATIONS BY LATE FRIDAY NIGHT ARE EXPECTED TO RANGE BETWEEN
10 AND 18 INCHES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW
AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS
AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ033-034-201200-
/O.UPG.KBOU.WS.A.0008.061020T1200Z-061021T1200Z/
/O.NEW.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
949 PM MDT THU OCT 19 2006

...WINTER STORM WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 AM MDT
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW WILL INCREASE BY EARLY FRIDAY MORNING...AND MAY BECOME HEAVY
AT TIMES BY AFTERNOON. THE SNOW WILL CONTINUE THROUGH FRIDAY NIGHT.
TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY MORNING ARE EXPECTED
TO RANGE BETWEEN 8 AND 14 INCHES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW
AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS
AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

BARJENBRUCH
5 follow-up statements
000 
WWUS45 KBOU 201155
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
555 AM MDT FRI OCT 20 2006

...WINTER STORM MOVING INTO THE COLORADO MOUNTAINS...

.SNOW WILL INCREASE ACROSS THE NORTHERN COLORADO MOUNTAINS THIS
MORNING AS A STORM MOVES FROM WESTERN WYOMING ACROSS NORTHERN
COLORADO THROUGH SATURDAY. THE SNOW WILL BE HEAVY AT TIMES THIS
AFTERNOON AND EVENING. IN ADDITION...STRONG WEST TO NORTHWEST
WINDS WILL CONTINUE AT HIGHER ELEVATIONS...PRODUCING AREAS OF
BLOWING AND DRIFTING SNOW.

MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITE OUT
CONDITIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PASSES
INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES
TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WERE IN
EFFECT FOR TRUCKS ON VAIL PASS EARLY THIS MORNING...AND ADDITIONAL
RESTRICTIONS MAY BECOME NECESSARY. 

SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE FRIDAY
NIGHT INTO SATURDAY.

COZ031-202000-
/O.CON.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
555 AM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL INCREASE THIS MORNING...AND WILL BE HEAVY AT TIMES WITH
SNOWFALL RATES EXCEEDING ONE INCH PER HOUR. THE SNOW WILL CONTINUE
THROUGH FRIDAY NIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY
MORNING ARE EXPECTED TO RANGE BETWEEN 10 AND 20 INCHES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING
SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT
CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ033-034-202000-
/O.CON.KBOU.WS.W.0008.061020T1200Z-061021T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
555 AM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL INCREASE THIS MORNING...AND WILL BE HEAVY AT TIMES THIS
AFTERNOON AND TONIGHT. TOTAL SNOW ACCUMULATIONS BY EARLY SATURDAY
MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 18 INCHES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING
SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT
CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$
000 
WWUS45 KBOU 201730
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1130 AM MDT FRI OCT 20 2006

...SNOW CONTINUING IN THE NORTHERN COLORADO MOUNTAINS...

.SNOW WILL INCREASE ACROSS THE NORTHERN COLORADO MOUNTAINS AS A
STRONG UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE INTO THE
REGION. THE SNOW WILL BE HEAVY AT TIMES THIS AFTERNOON AND
EVENING AS THE ATMOSPHERE BECOMES MORE UNSTABLE. IN ADDITION...STRONG
WEST TO NORTHWEST WINDS WILL CONTINUE AT HIGHER ELEVATIONS...PRODUCING
AREAS OF BLOWING AND DRIFTING SNOW.

MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITE OUT
CONDITIONS WILL BE POSSIBLE OVER THE HIGHER MOUNTAIN PASSES
INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE APPROACHES
TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN LAWS WERE
ALREADY IN EFFECT FOR TRUCKS ON VAIL AND LOVELAND PASSES...AND
OVER THE EISENHOWER TUNNEL LATE THIS MORNING.

SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE FRIDAY
NIGHT INTO SATURDAY.

COZ031-210130-
/O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
1130 AM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL INCREASE THIS AFTERNOON...AND WILL BE HEAVY AT TIMES
WITH SNOWFALL RATES EXCEEDING ONE INCH PER HOUR. THE SNOW WILL
CONTINUE THROUGH TONIGHT. TOTAL STORM ACCUMULATIONS BY EARLY
SATURDAY MORNING ARE EXPECTED TO RANGE BETWEEN 10 AND 20 INCHES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING
SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT
CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ033-034-210130-
/O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
1130 AM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL INCREASE THIS AFTERNOON...AND WILL BE HEAVY AT TIMES
THROUGH THIS EVENING. TOTAL STORM ACCUMULATIONS BY EARLY SATURDAY
MORNING ARE EXPECTED TO RANGE BETWEEN 8 AND 18 INCHES...HIGHEST
AMOUNTS ON HIGHER WEST FACING SLOPES.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING
SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITE OUT
CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

SWE
000 
WWUS45 KBOU 202236
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
436 PM MDT FRI OCT 20 2006

...SNOW INCREASING IN THE NORTHERN COLORADO MOUNTAINS...

.SNOW...HEAVY AT TIMES...WILL CONTINUE ACROSS THE NORTHERN
COLORADO MOUNTAINS THIS EVENING AS A STRONG UPPER LEVEL
DISTURBANCE AND COLD FRONT MOVE ACROSS THE REGION. THE HEAVIEST
SNOWFALL CAN BE EXPECTED ACROSS THE MOUNTAINS OF SUMMIT COUNTY
WHERE AN ORGANIZED SNOW BAND WILL PRODUCE SNOWFALL RATES IN
EXCESS OF 1 INCH PER HOUR. IN ADDITION...STRONG WEST TO NORTHWEST
WINDS GUSTING UP TO 40 MPH ABOVE TIMBERLINE WILL PRODUCE
CONSIDERABLE BLOWING AND DRIFTING SNOW.

MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS. NEAR WHITEOUT
CONDITIONS WILL BE POSSIBLE THIS EVENING OVER THE HIGHER MOUNTAIN
PASSES INCLUDING BERTHOUD PASS...RABBIT EARS PASS...AND THE
APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON I-70. CHAIN
LAWS WERE ALREADY IN EFFECT FOR TRUCKS ON VAIL AND LOVELAND
PASSES.

THE SNOW AND WINDS ARE EXPECTED TO GRADUALLY DECREASE LATE TONIGHT
INTO SATURDAY.

COZ031-210645-
/O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
436 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL BE HEAVY AT TIMES THIS EVENING WITH SNOWFALL RATES UP TO
1 INCH PER HOUR. THE SNOW WILL GRADUALLY DIMINISH IN INTENSITY
OVERNIGHT. ADDITIONAL ACCUMULATIONS OF 5 TO 10 INCHES CAN BE
EXPECTED...BRINGING STORM TOTALS INTO THE 10 TO 20 INCH RANGE BY
EARLY SATURDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING SNOW
AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT CONDITIONS
AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ033-034-210645-
/O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
436 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

A BAND OF HEAVY SNOW WILL CONTINUE TO MOVE ACROSS SUMMIT COUNTY
THROUGH MUCH OF THE EVENING...PRODUCING SNOWFALL IN EXCESS OF 1
INCH PER HOUR IN THE MOUNTAINS. ELSEWHERE...SNOWFALL RATES WILL GENERALLY
BE AROUND ONE HALF INCH PER HOUR. ANOTHER 5 TO 10 INCHES OF SNOW
WILL FALL TONIGHT...BRINGING STORM TOTALS INTO THE 8 TO 18 INCH
RANGE BY EARLY SATURDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT FALLING
SNOW AND STRONG WINDS WILL COMBINE TO PRODUCE NEAR WHITEOUT
CONDITIONS AT TIMES. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

BARJENBRUCH
000 
WWUS45 KBOU 210338
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
938 PM MDT FRI OCT 20 2006

...SNOW CAUSING TRAVEL PROBLEMS IN THE NORTHERN MOUNTAINS...

.HEAVY SNOW FELL ACROSS THE MOUNTAINS AND INTESTATE 70 CORRIDOR
THROUGH THE HIGH COUNTRY THIS EVENING. REPORTS FROM THE EISENHOWER
TUNNEL AND AT THE BASE OF THE LOVELAND SKI AREA INDICATED BETWEEN
8 AND 10 INCHES OF SNOW HAS FALLEN IN THAT AREA SINCE THIS
AFTERNOON. TRAVEL ON I-70 WEST OF DENVER WAS HAZARDOUS WITH
NUMEROUS TRAFFIC BACKUPS REPORTED DUE TO ACCIDENTS AND SLICK
ROADS.

SNOW WILL CONTINUE OVERNIGHT ACROSS THE MOUNTAINS WHILE ALSO
SPREADING DOWN THROUGH THE FOOTHILLS AND ACROSS THE DENVER METRO
AREA. THE HEAVIEST SNOW WILL REMAIN IN THE HIGH COUNTRY BUT
GRADUALLY DIMINISH IN INTENSITY DURING THE OVERNIGHT HOURS.  

MOTORISTS PLANNING TO TRAVEL ACROSS THE MOUNTAINS SHOULD BE
PREPARED FOR HAZARDOUS DRIVING CONDITIONS. WHILE THE WINDS HAVE
DECREASED...PERIODS OF HEAVIER SNOWFALL WILL STILL REDUCED
VISIBILITIES TO ONE QUARTER MILE AT TIMES. SNOWPACKED AND ICY
ROADS CAN BE EXPECTED. CHAIN LAWS WERE IN EFFECT FOR ALL TRUCKS
AND BUSES ON THE HIGHER MOUNTAIN PASSES ALONG I-70 INCLUDING THE
APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS...AS WELL AS
BERTHOUD PASS ON HIGHWAY 40.

COZ031-211145-
/O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
938 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL GRADUALLY DECREASE IN INTENSITY OVERNIGHT...BUT A FEW
HEAVIER SHOWERS WITH SNOWFALL RATES UP TO 1 INCH PER HOUR ARE
STILL POSSIBLE. ADDITIONAL SNOWFALL OVERNIGHT WILL RANGE BETWEEN 3
AND 6 INCHES...BRINGING STORM TOTALS INTO THE 10 TO 20 INCH RANGE
BY EARLY SATURDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOWFALL AND
SNOWPACKED AND ICY ROADS WILL MAKE TRAVEL VERY HAZARDOUS.

$$

COZ033-034-211145-
/O.CON.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
938 PM MDT FRI OCT 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SATURDAY.

SNOW WILL GRADUALLY DECREASE IN INTENSITY OVERNIGHT...BUT A FEW
HEAVIER SHOWERS WILL STILL OCCUR WITH SNOWFALL RATES UP TO 1 INCH
PER HOUR. ADDITIONAL SNOWFALL OVERNIGHT WILL RANGE BETWEEN 3 AND
6 INCHES...BRINGING STORM TOTALS INTO THE 8 TO 18 INCH RANGE BY
EARLY SATURDAY MORNING.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOWFALL AND
SNOWPACKED AND ICY ROADS WILL MAKE TRAVEL VERY HAZARDOUS.


$$

BARJENBRUCH
000 
WWUS45 KBOU 211153
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
553 AM MDT SAT OCT 21 2006

...SNOW DECREASING OVER NORTHERN COLORADO...

.SNOWFALL WAS DECREASING IN THE NORTHERN COLORADO MOUNTAINS THIS
MORNING. LIGHT TO MODERATE SNOWFALL IS EXPECTED TODAY...WITH SNOW
DIMINISHING CONSIDERABLY TONIGHT. WHILE THE HEAVY SNOW IS OVER...
WINTER DRIVING CONDITIONS WILL REMAIN IN THE HIGHER ELEVATIONS OF
THE MOUNTAINS TODAY. AS OF 6 AM...THE CHAIN LAW WAS IN EFFECT FOR
TRUCKS ON INTERSTATE 70 AT THE EISENHOWER TUNNEL AND VAIL PASS AND
FOR ALL VEHICLES ON RABBIT EARS PASS. LOVELAND PASS WAS CLOSED.
IF YOU ARE PLANNING TRAVEL IN THE NORTHERN COLORADO MOUNTAINS
TODAY...CHECK THE LATEST ROAD REPORTS FOR UPDATES BEFORE LEAVING.

COZ031-211300-
/O.EXP.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
553 AM MDT SAT OCT 21 2006

...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING. LIGHT SNOW WILL CONTINUE TODAY THEN DIMINISH TONIGHT WITH
AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL. WHILE THERE WILL BE SOME
IMPROVEMENT...WINTER DRIVING CONDITIONS WILL STILL EXIST.

$$

COZ033-034-211300-
/O.EXP.KBOU.WS.W.0008.000000T0000Z-061021T1200Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
553 AM MDT SAT OCT 21 2006

...WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING. LIGHT SNOW WILL CONTINUE TODAY THEN DIMINISH TONIGHT WITH
AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL. WHILE THERE WILL BE SOME
IMPROVEMENT...WINTER DRIVING CONDITIONS WILL STILL EXIST.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Oct 19, 3:00 PM MDT, 6 hours 49 minutes earlier.

Area forecast discussion, Oct 19, 3:00 PM MDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 PM MDT THU OCT 19 2006

.SHORT TERM DISCUSSION...ALL MODELS SHOW SHOW COLORADO UNDER THE
INFLUENCE OF A MODERATE NW FLOW ALOFT...WITH AN UPPER TROUGH DIGGING
INTO THE CENTRAL ROCKIES. THERE ARE SOME TIMING ISSUES BETWEEN THE
GFS AND THE NAM WRF...WITH THE GFS BRINGING THE SYSTEM INTO THE
REGION FASTER. HAVE GONE WITH THE GFS DUE TO PAST PERFORMANCE OF THE
LAST TWO SYSTEMS AND CURRENT SATELLITE PICTURES AND OBSERVATIONS.
SOME OROGRAPHICS AND MID LEVEL MOISTURE IS PRODUCING A FEW SNOW
SHOWERS ALONG WITH WIND GUST TO 50 MPH OVER THE PEAKS AND HIGHER
FOOTHILLS. A STRONG UPPER LEVEL DISTURBANCE CURRENTLY MOVING OUT OF
CANADA WILL MOVE INTO THE CENTRAL ROCKIES OVER THE NEXT COUPLE DAYS.
INCREASED MID LEVEL MOISTURE...OROGRAPHICS AND VERTICAL MOTION AHEAD
OF THE DISTURBANCE WILL HELP INCREASE SNOW SHOWER ACTIVITY ACROSS
THE MOUNTAINS OVERNIGHT. THEREFORE HAVE INCREASED POPS TO LIKELY
TONIGHT OVER THE MOUNTAINS. ON FRIDAY...VERTICAL MOTION AND
OROGRAPHICS INCREASE OVER THE MOUNTAINS AS THE UPPER LEVEL JET NOSES
INTO NW COLORADO. WITH ALL THIS IS MIND HAVE ISSUED A WINTER STORM
WATCH FOR ALL OF THE MOUNTAINS BEGINNING FRIDAY 12Z. IN
ADDITION...THIS PATTERN IS FAVORABLE FOR WINDY CONDITIONS ABOVE
TIMBERLINE AND HIGHER EASTERN SLOPES. DO NOT THINK THAT WE WILL SEE
HIGH WIND CRITERIA REACHED...THEREFORE HAVE NO WIND HIGHLIGHTS. FOR
THE PLAINS GFS IS SHOWING A COLD FRONT MOVING INTO NORTHEAST
COLORADO AROUND 00Z SATURDAY. AHEAD OF THIS FRONT IT LOOKS LIKE IT
WILL BE MILD AND DRY AND A BIT BREEZY NEAR THE FOOTHILLS. DUE TO
EXPECTED CLOUD COVER HAVE UPDATED SKY GRIDS AND LOWERED MAX TEMPS A
BIT.

.LONG TERM DISCUSSION...FRI NGT-SUN...MDLS CARVE UPR TROF OVR
CNTRL RCKYS AND NRN GRT PLAINS IN STG NWLY FLO ALF.  SYS WILL
SPRD AMPLE MSTR AND COLD AIR ADVCTN ALF ACRS CNTRL RCKYS.  BEST
DYNAMICS WILL BE ON FRI EVE...BUT OROGRAPHICS WILL BE STG IN
MTNS THRU SAT.  FVR GFS SOLUTION OVR NAM WHICH SHWS MORE MSTR
BUT NAM WNDS ARE STGR.  GFS GIVES UP TO 7 INCHES OF SNW IN MTNS
FRI NGT.  WILL GO WITH THIS AMT.  SNW MDL CAME UP WITH 3-4 IN.
WILL GRDLY DCRS POPS AND PCPN/SNWFL ACRS MTNS THRU ERLY SUN MRNG...
WHEN PCPN WILL END.  SURGE OF HI PRES WILL SPRD OVR PLAINS ON
FRI NGT AND PERSIST THRU PRD.  BEST CHC FOR PCPN ON PLAINS WILL
BE FRI NGT WITH DCRSG CHC THRU SAT NGT.  WILL GO WITH ONLY SCT POPS
ON PLAINS DUE TO A LACK OF USPLP FLO AS SFC WNDS LUK LIKE THEY WILL
RMN N TO NW IN DIRECTION.  WILL ALSO FVR THE GFS ON THE FASTER
SPEED OF SYS AND WRM TEMPS ON SUN AS UPR RDG BEGINS TO BUILD OVR
AREA.  NAM HANGS ON TO MSTR AND KEEPS TEMPS ON COLD SIDE THRU SUN.
TEMPS WILL BE COOLER THRU SAT NGT AS H7 TEMPS PLUNGE FM ARND ZERO C
ON FRI TO -10 C SUN MRNG AT DEN.  WILL GENLY COOL TEMPS IN AGREEMENT
WITH MOS TEMP GDNC VALUES.

IN EXTENDED PRD...MON-THU...MDLS BLD UPR RDG OVR WRN U.S. AND
CNTRL RCKYS IN ADV OF DIGGING PAC UPR TROF WHICH MOVES INTO
NRN RCKYS AND GRT BASIN BY END OF PRD.  AMS ACRS CNTRL RCKYS WILL
RMN DRY AND STBL WITH VRY LTL CLDNS UNTIL WED...BUT WILL SPRD SUM
CLDNS AND CHC OF PCPN INTO MTNS ON THU IN ADV OF SYS.  TEMPS WILL
WRM TO ARND SEASONAL NORMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH MTNS FRI AND
FRI NGT MTNS...ZNS 31..33..34.

&&

JK/ENTREKIN/GARD...WFO BOULDER
Hazardous weather outlook, Oct 19, 10:49 AM MDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1049 AM MDT THU OCT 19 2006

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1049 AM MDT THU OCT 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A MODERATE MOIST WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE ACROSS
COLORADO. LIGHT SNOW WILL CONTINUE ACROSS THE HIGH COUNTRY AND
HIGHER FOOTHILLS TODAY WITH WIND GUSTS UP TO 50 MPH CAUSING AREAS OF
BLOWING SNOW AND REDUCED VISIBILITY. WINDS WILL DECREASE SOMEWHAT BY
BY EARLY AFTERNOON AND THEN INCREASE AGAIN OVERNIGHT. SNOW
SHOULD INCREASE SOMEWHAT TONIGHT ACROSS THE MOUNTAINS AS THE UPPER
TROUGH BEGINS TO MOVE INTO THE REGION. MILD DRY WEATHER IS EXPECTED
EAST OF THE MOUNTAINS THROUGH THE PERIOD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SNOW OVER THE MOUNTAINS FROM FRIDAY MORNING THROUGH SATURDAY NIGHT
WILL PRODUCE LIGHT TO MODERATE ACCUMULATIONS.  A COLD FRONT WILL
PRODUCE SCATTERED SNOW SHOWERS ON THE PLAINS FROM FRIDAY EVENING
THROUGH EARLY SUNDAY MORNING.

WARM AND DRIER WEATHER WILL RETURN TO THE REGION FROM SUNDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

JK/ENTREKIN/GARD...WFO BOULDER

Nearby

Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.